Alert archive / Kentucky / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this red flag warning at Oct 13, 2022, 2:26 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Oct 14, 2022, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 2:26 PM CDT (19:26 UTC)
- In effect from
- Oct 14, 2022, 10:00 AM CDT
- Expired
- Oct 14, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216 WWUS83 KLMK 131926 RFWLMK URGENT - FIRE WEATHER MESSAGE National Weather Service Louisville KY 326 PM EDT Thu Oct 13 2022 ...Gusty Winds and Low Relative Humidity Expected Today and Tomorrow... INZ076>079-083-084-089>092-KYZ023>041-045>048-053-054-061>063-070- 071-140900- /O.UPG.KLMK.FW.A.0001.221014T1500Z-221015T0000Z/ /O.NEW.KLMK.FW.W.0003.221014T1500Z-221015T0000Z/ /O.CON.KLMK.FW.W.0002.000000T0000Z-221014T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Nelson-Mercer-Jessamine-Larue-Marion-Butler- Edmonson-Hart-Logan-Warren- 326 PM EDT Thu Oct 13 2022 /226 PM CDT Thu Oct 13 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHERN INDIANA AND MOST OF CENTRAL KENTUCKY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHERN INDIANA AND MOST OF CENTRAL KENTUCKY... The National Weather Service in Louisville has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM EDT Friday. The Fire Weather Watch is no longer in effect. A Red Flag Warning also remains in effect until 8 PM today. * WIND...From the west between 15 to 20 mph with gusts of 30 mph through early this evening. Winds from the southwest between 15 to 20 mph with gusts of 30 to 35 mph Friday afternoon. * HUMIDITY...Minimum relative humidities of 18 to 23 percent Friday afternoon. * IMPACTS...any fires that start will likely spread rapidly. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KYZ055-140900- /O.UPG.KLMK.FW.A.0001.221014T1500Z-221015T0000Z/ /O.NEW.KLMK.FW.W.0003.221014T1500Z-221015T0000Z/ Boyle- 326 PM EDT Thu Oct 13 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY FOR BOYLE COUNTY... The National Weather Service in Louisville has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM EDT Friday. The Fire Weather Watch is no longer in effect. * WIND...Winds from the southwest between 15 to 20 mph with gusts of 30 to 35 mph Friday afternoon. * HUMIDITY...Minimum relative humidities of 18 to 23 percent Friday afternoon. * IMPACTS...any fires that start will likely spread rapidly. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ RAS/JML
1 follow-up statement
401 WWUS83 KLMK 140717 RFWLMK URGENT - FIRE WEATHER MESSAGE National Weather Service Louisville KY 317 AM EDT Fri Oct 14 2022 ...Gusty Winds and Low Relative Humidity Expected Today and Tomorrow... KYZ042-043-049-056-057-064>067-072>078-081-082-150000- /O.EXA.KLMK.FW.W.0003.221014T1500Z-221015T0000Z/ Bourbon-Nicholas-Clark-Garrard-Madison-Green-Taylor-Casey-Lincoln- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- 317 AM EDT Fri Oct 14 2022 /217 AM CDT Fri Oct 14 2022/ ....RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHERN INDIANA AND ALL OF CENTRAL KENTUCKY... The National Weather Service in Louisville has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM EDT this evening. * WIND...From the the southwest between 15 to 20 mph with gusts of 30 to 35 mph late this morning into the afternoon. * HUMIDITY...Minimum relative humidities of 17 to 23 percent this afternoon. * IMPACTS...any fires that start will likely spread rapidly. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ INZ076>079-083-084-089>092-KYZ023>041-045>048-053>055-061>063-070- 071-150000- /O.CON.KLMK.FW.W.0003.221014T1500Z-221015T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Butler-Edmonson-Hart-Logan-Warren- 317 AM EDT Fri Oct 14 2022 /217 AM CDT Fri Oct 14 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHERN INDIANA AND ALL OF CENTRAL KENTUCKY... The National Weather Service in Louisville has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM EDT this evening. * WIND...From the the southwest between 15 to 20 mph with gusts of 30 to 35 mph late this morning into the afternoon. * HUMIDITY...Minimum relative humidities of 17 to 23 percent this afternoon. * IMPACTS...any fires that start will likely spread rapidly. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ BTN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this red flag warning went out at Oct 13, 12:21 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 13, 12:21 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
121 PM EDT Thu Oct 13 2022
...Updated Aviation Discussion...
.Short Term...(Today and tonight)
Issued at 325 AM EDT Thu Oct 13 2022
...Gusty Winds and Dry Air Increase Fire Weather Danger Today...
IMPACTS:
- Wind Gusts of 30-35 mph this afternoon
- Dry air will result in RH under 30%
Secondary cold front will push through southern IN/central KY this
morning. Behind it will be much cooler and drier air advecting in
over the Ohio Valley for today. Steep pressure gradient will also be
in place behind the cold front with a sfc low to our northeast and
building high out to the west. This along with strong mid-level
winds mixing down to the surface, could see gusts this afternoon
between 30-35 mph. Will put out a special weather statement to
account for these wind gusts later this afternoon. With the drier
air mixing down, dew points will likely be between 25-30 degrees
resulting in relative humidities between 25-30 percent. After
collaborating with our neighboring forecast offices as well as
input from our forestry partner and the lack of precipitation for
most of our western and northern counties on Wednesday, decided to
go with a Red Flag Warning for the increased fire weather danger
this afternoon. Winds will then diminish after sunset and skies
will be mainly clear overnight. Temperatures today will be
considerably cooler with highs only in the mid/upper 60s and lows
by tomorrow morning in the upper 30s to near 40.
.Long Term...(Friday through Wednesday)
Issued at 330 AM EDT Thu Oct 13 2022
...Elevated Wildfire Danger on Friday...
Dry and windy conditions are forecast for Friday. Stacked low
pressure is forecast to pivot over the Upper Midwest, with a sfc
cold front cutting through portions of the Midwest and Plains.
Clouds should begin to increase late in the day from the northwest,
but much of Friday will feature sunshine. Deep mixing to around 10
kft will support substantial downward momentum transfer with ~40 kts
near the top of the deep mixed layer. Blended HREF and CONSShort
data was used to increase NBM winds and decrease sfc dewpoints
Friday afternoon. Southwesterly winds of 10-20 mph with gusts to 30-
40 mph are forecast Friday afternoon. These strong winds will occur
as RH values dip to 20-25%, resulting in a substantial risk for
wildfires and uncontrolled spread. Plan to issue a Fire Weather
Watch for areas that did not receive appreciable rainfall (~0.25
inches or more) on Wednesday (roughly northwest of a Bowling Green
to Lexington line). The Fire Weather Watch is for 11 AM EDT through
8 PM EDT Friday. The counties included in the headline may be
adjusted Thursday afternoon after our office has had another
opportunity to coordinate with forestry partners on fuel moisture.
The upper low and multiple shortwave vortices wrapping cyclonically
around the low will drift eastward across Ontario and the Great
Lakes over the weekend. Breezy southwest winds and WAA ahead of the
cold front will result in mild conditions Friday night, with lows in
the upper 40s to mid 50s. Light rain chances increase Saturday into
Sunday, especially for central and southern KY.
Saturday looks to be the warmest day with highs in the low to mid
70s for many. Cool, dry air advects into the region behind the cold
front late Sunday and Sunday night. In fact, a deep upper low is
forecast to drop southeast across the Great Lakes early next week as
a Canadian sfc high invades the central CONUS. Expect the coldest
air of the season so far with frost and freezing temperatures likely
Monday night and Tuesday night.
&&
.Aviation...(18Z TAF Issuance)
Issued at 115 PM EDT Thu Oct 13 2022
Current satellite imagery shows mostly sunny skies across the region
in the wake of the secondary cold front that moved through earlier
this morning, with just a small area of high clouds developing
across SW IN that will pass over KHNB and KSDF this afternoon.
Regional observations indicate winds are starting to pick up out of
the west with sustained speeds of 10-15 kts and gusts of 20-25 kts.
Expect winds to strengthen a bit more through the afternoon before
diminishing towards sunset. Winds overnight will begin to shift back
towards the south before strengthening out of the southwest Friday
afternoon. Friday will be another gusty day with sustained wind
speeds of 10-15 kts and gusts of 20-25+ kts.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Red Flag Warning until 8 PM EDT this evening for KYZ023>041-
045>048-053-054-061>063-070-071.
Fire Weather Watch from Friday morning through Friday evening
for KYZ023>041-045>048-053>055-061>063-070-071.
IN...Red Flag Warning until 8 PM EDT this evening for INZ076>079-083-
084-089>092.
Fire Weather Watch from Friday morning through Friday evening
for INZ076>079-083-084-089>092.
&&
Short Term...BTN
Long Term...EBW
Aviation...JMLHazardous weather outlook, Oct 13, 3:51 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 451 AM EDT Thu Oct 13 2022 KYZ042-043-049-056-057-064>067-072>078-081-082-140900- Bourbon-Nicholas-Clark-Garrard-Madison-Green-Taylor-Casey-Lincoln- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Paris, Carlisle, Winchester, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 451 AM EDT Thu Oct 13 2022 /351 AM CDT Thu Oct 13 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. West winds between 15 to 20 mph with gusts up to 30 to 35 mph are possible this afternoon. Very low afternoon relative humidities and gusty west winds will result in increasing wildfire danger in some areas this afternoon .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds out of the southwest are possible again on Friday. This will also lead to increased wildfire danger given low relative humidities Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>041-045>048-053-054-061>063-070- 071-140900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Nelson-Mercer-Jessamine-Larue-Marion-Butler-Edmonson-Hart- Logan-Warren- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Russellville, and Bowling Green 451 AM EDT Thu Oct 13 2022 /351 AM CDT Thu Oct 13 2022/ ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Increased wild fire danger this afternoon with the combination of gusty 30 to 35 mph west winds and low relative humidities this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Very low afternoon relative humidities and gusty southwest winds will result in increasing wildfire danger again on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ055-140900- Boyle- Including the city of Danville 451 AM EDT Thu Oct 13 2022 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Increased wild fire danger this afternoon with the combination of gusty 30 to 35 mph west winds and low relative humidities this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Very low afternoon relative humidities and gusty southwest winds will result in increasing wildfire danger again on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BTN/EBW
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:55 AM CDT | Fire Weather Watch | LMK | Anderson, Boyle, Breckinridge, Bullitt, Butler, Edmonson and 25 more | 12 hr |
| Oct 13, 2:55 AM CDT | Red Flag Warning | LMK | Anderson, Breckinridge, Bullitt, Butler, Edmonson, Fayette and 24 more | 16 hr |
Nearby
Red Flag Warnings in Kentucky, 2022Red Flag Warnings in Indiana, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.